Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Feb 3, 2022, 3:56 PM CST for Saint Charles Parish, Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2022, 3:56 PM CST (21:56 UTC)
- Expired
- Feb 3, 2022, 5:58 PM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
676
WGUS54 KLIX 032156
FFWLIX
LAC089-093-095-040100-
/O.NEW.KLIX.FF.W.0008.220203T2156Z-220204T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
356 PM CST Thu Feb 3 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern St. Charles Parish in southeastern Louisiana...
East Central St. James Parish in southeastern Louisiana...
St. John The Baptist Parish in southeastern Louisiana...
* Until 700 PM CST.
* At 356 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Reserve, Laplace, Gramercy, Lutcher, Edgard, Garyville, Killona,
Wallace, Montz and North Vacherie.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 10 in Louisiana between mile markers 198 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3004 9077 3017 9057 3016 9043 3012 9043
3009 9042 3007 9040 3006 9038 3006 9037
2993 9055
FLASH FLOOD...RADAR INDICATED
$$
MW1 follow-up statement
609
WGUS74 KLIX 032358
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
558 PM CST Thu Feb 3 2022
LAC089-093-095-040008-
/O.CAN.KLIX.FF.W.0008.000000T0000Z-220204T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Charles LA-St. James LA-St. John The Baptist LA-
558 PM CST Thu Feb 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ST. CHARLES,
EAST CENTRAL ST. JAMES AND ST. JOHN THE BAPTIST PARISHES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3004 9077 3017 9057 3016 9043 3012 9043
3009 9042 3007 9040 3006 9038 3006 9037
2993 9055
$$
PGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 3:14 PM CST, 42 minutes earlier.
Area forecast discussion, Feb 3, 3:14 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
314 PM CST Thu Feb 3 2022
.SYNOPSIS...
Cold front progressing across the area, near a Hattiesburg to
Slidell to Houma line at 3 PM CST. Line of showers and
thunderstorms just in advance of the front is producing very heavy
rainfall with many areas receiving 2-4 inches in the space of a
few hours. Seeing a few wind gusts to 40-45 mph as well. Have had
a 40 degree spread in temperatures across the CWA this afternoon
as Pascagoula hit 80 degrees around noon, while the extreme
northwest portion of the CWA was around 40 degrees.
Aloft, upper low over the Oklahoma Panhandle, with a lead
shortwave moving across northwest Louisiana. Upper ridging along
the west coast.
&&
.SHORT TERM (through Saturday night)...
Will trim Pearl River County and perhaps Hancock from Tornado
Watch 18 with forecast issuance depending on radar trends.
Upper low over the Oklahoma Panhandle will open up and lift out to
the northeast overnight, and push the cold front well to the east
and south of the area. Still expect scattered patches of light
rain behind the front, but all indications at this time are that
precipitation will end before temperatures reach freezing across
northwest portions of the CWA. Evening shift will continue to
monitor.
It is going to take most of the day Friday for the trough to push
moisture totally out of the area, so patches of drizzle/light rain
will be possible, especially over eastern portions of the area.
Don't expect any sunshine tomorrow, and with thermal troughing
still in the area, probably won't see much more than 5-8 degrees
of warming, if that, tomorrow.
Low level thermal trough finally moves east of the area tomorrow
night, so that's the point where we should finally start to see a
decrease in clouds. Temperatures will fall into the 20s and 30s
for Saturday morning, and portions of the south shore might need a
Freeze Warning, but we'll deal with that tomorrow. High pressure
just to our north will keep Saturday and Saturday night dry with
below normal temperatures. 35
&&
.LONG TERM (Sunday and beyond)...
Broad troughing across the eastern two-thirds of the country for
the end of the weekend and early next week. Both the northern and
southern streams are expected to be active, but the current system
will have forced any deep moisture well offshore. High pressure
should keep any significant precipitation mainly over the Gulf of
Mexico next week. If there's a day that might be slightly favored
for precipitation, it'd be Monday. Overall, any precipitation next
week looks to be very light.
Guidance is pretty consistent regarding temperatures for much of
next week, although the deterministic NBM numbers are generally
around the 75th percentile. Temperatures lean toward below normal
values, at least until the end of the work week. 35
&&
.AVIATION (valid through 00z Saturday)...
Most terminals currently experiencing MVFR ceilings, but there are
a few at IFR. Expect convection to slowly shift eastward over the
next few hours, and by the time the 00z TAF package is issued,
KGPT may be the only terminal where a threat remains. Expect
celings to lower some overnight, with IFR ceilings to become more
widespread. Gradual improvement from IFR to MVFR during the day on
Friday, then eventually VFR Friday night. 35
&&
.MARINE...
Not going to make significant changes to headlines in the short
term, as cold air hasn't made it to the coastal waters yet.
That'll happen between now and midnight, and advisories still look
good. Later shifts will need to extend advisories into Saturday at
some point. Should see conditions relax for a while later Saturday
into Sunday. Cold air gets reinforced on Monday, and will likely
need Small Craft Exercise Caution headlines at that point for at
least the open waters. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 32 42 26 51 / 60 10 0 0
BTR 33 42 28 52 / 60 20 0 0
ASD 37 46 29 54 / 90 40 10 0
MSY 39 44 34 50 / 90 50 10 0
GPT 39 47 31 52 / 100 50 10 0
PQL 41 48 29 52 / 100 60 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ550-552-555-
570-572-575-577.
Small Craft Advisory from midnight tonight to 6 PM CST Friday
for GMZ530-532-534-536-538-557.
MS...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ552-555-570-
572-575-577.
Small Craft Advisory from midnight tonight to 6 PM CST Friday
for GMZ532-534-536-538-557.
&&In the hours before
Special weather statement, Feb 3, 2:58 PM CST, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
258 PM CST Thu Feb 3 2022
LAZ061-063-064-069-070-077-078-032130-
Lower Plaquemines LA-Western Orleans LA-Upper St. Bernard LA-
Eastern Orleans LA-Lower St. Bernard LA-Upper Plaquemines LA-
Upper Jefferson LA-
258 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of northwestern St.
Bernard, central Orleans, north central Jefferson and northwestern
Plaquemines Parishes through 330 PM CST...
At 258 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near East New Orleans to near Belle Chasse.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Timberlane, Belle Chasse,
Harvey, Jean Lafitte, Lake Catherine, Violet, Terrytown, Meraux,
Poydras and Arabi.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 246 and 249.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 9011 3008 8994 3010 8979 3017 8974
3015 8972 3017 8969 3010 8968 3006 8973
3003 8972 3004 8982 3000 8985 2994 8984
2993 8980 2994 8975 2974 8983
TIME...MOT...LOC 2058Z 226DEG 31KT 3005 8989 2978 9003
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHLocal storm report, Feb 3, 3:00 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD 2 NNE NEW ORLEANS 29.99N 90.07W
02/03/2022 ORLEANS LA MESONET
WATER UP TO A FEW FEET MEASURED AT THE
UNDERPASS OF I-610 AND PARIS AVENUE.
&&Special weather statement, Feb 3, 3:04 PM CST, 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
304 PM CST Thu Feb 3 2022
MSZ080>082-032130-
Jackson MS-Harrison MS-Hancock MS-
304 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of Harrison, east
central Hancock and northwestern Jackson Counties through 330 PM
CST...
At 304 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Perkinston to 6 miles east of
Diamondhead. Movement was northeast at 85 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Diamondhead, Saucier, Lyman and Kiln.
This includes Interstate 10 in Mississippi between mile markers 20
and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 PM CST for southern
Mississippi.
&&
LAT...LON 3041 8904 3036 8928 3047 8946 3065 8930
3065 8925 3068 8924 3067 8889 3073 8888
3073 8866
TIME...MOT...LOC 2104Z 233DEG 72KT 3080 8896 3041 8926
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Feb 3, 3:23 PM CST, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
323 PM CST Thu Feb 3 2022
LAZ050-071-072-075-032200-
Livingston LA-Northern Tangipahoa LA-Northwest St. Tammany LA-
Southern Tangipahoa LA-
323 PM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of northwestern St.
Tammany, east central Livingston and southern Tangipahoa Parishes
through 400 PM CST...
At 322 PM CST, Doppler radar was tracking a strong thunderstorm near
Springfield, or 10 miles south of Hammond, moving northeast at 45
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hammond, Ponchatoula, Folsom, Springfield, Natalbany, Robert, Killian
and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 37 and 50.
Interstate 55 in Louisiana between mile markers 19 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Maurepas, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3063 9013 3057 9020 3032 9043 3033 9047
3034 9047 3034 9049 3030 9055 3032 9059
3074 9041
TIME...MOT...LOC 2122Z 212DEG 44KT 3036 9050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JRKLocal storm report, Feb 3, 3:26 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD 2 NNE MANDEVILLE 30.40N 90.08W
02/03/2022 ST. TAMMANY LA PUBLIC
SEVERAL ROADS IN THE MANDEVILLE WERE
IMPASSABLE DUE TO HIGH WATER COVERING THE
ROADWAYS. BARRICADES ARE IN PLACE.
&&Special weather statement, Feb 3, 3:48 PM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
348 PM CST Thu Feb 3 2022
LAZ056>060-065-066-032215-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-Assumption LA-
St. John The Baptist LA-St. James LA-Upper Lafourche LA-
348 PM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of southwestern St.
John The Baptist, St. James, northwestern St. Charles, north central
Terrebonne, northwestern Lafourche and southeastern Assumption
Parishes through 415 PM CST...
At 348 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Labadieville, or 11 miles southwest of Thibodaux,
moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thibodaux, Reserve, Hahnville, Gramercy, Lutcher, Killona, Schriever,
Gray, Edgard, South Vacherie, Convent, North Vacherie, Garyville,
Wallace, Chackbay, Labadieville, Taft, Supreme, Montz and Raceland.
This includes Interstate 10 in Louisiana between mile markers 190 and
201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2950 9099 2961 9112 2963 9108 2965 9111
2971 9110 3015 9076 3016 9064 3018 9063
2994 9041
TIME...MOT...LOC 2148Z 218DEG 56KT 2971 9098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 10:05 PM CST | Marine Dense Fog Advisory | LIX | 14 hr | |
| Feb 3, 2:10 AM CST | Dense Fog Advisory | LIX | East Baton Rouge, Iberville, Orleans, Pointe Coupee, Saint Bernard, Saint James and 4 more | 7 hr |
| Feb 3, 9:58 AM CST | Special Weather Statement | LIX | Tangipahoa | 32 min |
| Feb 3, 10:22 AM CST | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 53 min |
| Feb 3, 10:37 AM CST | Areal Flood Advisory | LIX | Saint Tammany, Washington | 53 min |
| Feb 3, 10:51 AM CST | Special Weather Statement | LIX | Washington | 24 min |
| Feb 3, 11:16 AM CST | Special Weather Statement | LIX | Saint Charles, Saint James, Saint John the Baptist | 44 min |
| Feb 3, 11:18 AM CST | Special Weather Statement | LIX | Saint Tammany | 42 min |
| Feb 3, 11:20 AM CST | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 55 min |
| Feb 3, 11:29 AM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Feb 3, 11:36 AM CST | Flash Flood Warning | LIX | Washington | 5 hr |
| Feb 3, 11:55 AM CST | Special Marine Warning | LIX | 65 min | |
| Feb 3, 12:06 PM CST | Special Weather Statement | LIX | Saint Charles, Saint John the Baptist | 54 min |
| Feb 3, 12:09 PM CST | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 5 hr |
| Feb 3, 12:15 PM CST | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Feb 3, 12:23 PM CST | Special Weather Statement | LIX | Terrebonne | 52 min |
| Feb 3, 12:28 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Feb 3, 12:30 PM CST | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Feb 3, 12:42 PM CST | Special Marine Warning | LIX | 33 min | |
| Feb 3, 12:45 PM CST | Special Weather Statement | LIX | Saint Charles | 30 min |
| Feb 3, 12:54 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 20 min |
| Feb 3, 12:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Feb 3, 1:01 PM CST | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Feb 3, 1:04 PM CST | Special Weather Statement | LIX | Saint Charles | 41 min |
| Feb 3, 1:13 PM CST | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Feb 3, 1:19 PM CST | Areal Flood Advisory | LIX | Jefferson, Saint Charles, Saint John the Baptist | 3 hr |
| Feb 3, 1:30 PM CST | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Feb 3, 1:31 PM CST | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Feb 3, 1:33 PM CST | Special Weather Statement | LIX | Orleans | 27 min |
| Feb 3, 1:34 PM CST | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Feb 3, 1:36 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 114 min |
| Feb 3, 1:51 PM CST | Special Marine Warning | LIX | 54 min | |
| Feb 3, 2:03 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Feb 3, 2:07 PM CST | Special Weather Statement | LIX | Orleans | 38 min |
| Feb 3, 2:19 PM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Feb 3, 2:36 PM CST | Special Marine Warning | LIX | 54 min | |
| Feb 3, 2:58 PM CST | Special Weather Statement | LIX | Orleans | 32 min |
| Feb 3, 3:21 PM CST | Special Marine Warning | LIX | 54 min | |
| Feb 3, 3:23 PM CST | Special Weather Statement | LIX | Tangipahoa | 37 min |
| Feb 3, 3:48 PM CST | Special Weather Statement | LIX | Saint James | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.